Optimality gaps in asymptotic dimensioning of many-server systems

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

The Quality-and-Efficiency-Driven (QED) regime provides a basis for solving asymptotic dimensioning problems that trade off revenue, costs and service quality. We derive bounds for the optimality gaps that capture the differences between the true optimum and the asymptotic optimum based on the QED approximations. Our bounds generalize earlier results for classical many-server systems. We also apply our bounds to a many-server system with threshold control.
Original languageEnglish
Pages (from-to)359-365
JournalOperations Research Letters
Volume44
Issue number3
DOIs
Publication statusPublished - May 2016

Keywords

  • QED regime
  • Halfin-Whitt regime
  • Queues in heavy traffic
  • Asymptotic analysis
  • Asymptotic dimensioning
  • Optimality gap

Cite this